Illinois, 2011Strong Wind in Illinois, February 1 to 2, 2011
February 1 to 2, 2011 · NWS PAH · 6 events in 6 counties and zones
Measured peak wind gusts included: 46 mph at Round Knob (Massac County) and 45 mph at Mt. Carmel (Wabash County).
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Measured peak wind gusts included: 46 mph at Round Knob (Massac County) and 45 mph at Mt. Carmel (Wabash County). A strengthening low pressure system tracked northeast from the southern Plains, passing across the Lower Ohio Valley. Just to the south of the low pressure center's path, strong southwest winds gusted from 40 to 50 mph at times. The strongest winds were in the southeasternmost counties, along the Wabash and Ohio Rivers.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 1, 2:16 PM CST, 2 hours 44 minutes earlier.
Area forecast discussion, Feb 1, 2:16 PM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
216 PM CST TUE FEB 1 2011
.DISCUSSION...
SEVERAL NEAR TERM ITEMS TO ADDRESS. FIRST...THE SPEED OF THE
APPROACHING DRY SLOT IS IMPRESSIVE AS THE SYSTEM HAS GONE NEGATIVE
TILT. THIS SHOULD MEAN A MORE RAPID END TO SUBSTANTIAL PRECIP.
HOWEVER VERY LIGHT PRECIP...SEEN REDEVELOPING ACROSS ARKANSAS MAY
AFFECT THE REGION THROUGH THE EVENING HOURS. THE AREA WITH THE BEST
SHOT OF TAKING GLANCING BLOW FROM WRAP AROUND MOISTURE IS A SMALL
PORTION OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS IN OUR
NORTHERN MOST COUNTIES. WILL LEAVE THE WINTER WEATHER ADVISORY
GOING IN THIS AREA...DUE TO THE POSSIBILITY OF SOME LIGHT SNOW
ACCUMULATION IN ADDITION TO THE ALREADY LIGHT ICE ACCUMULATIONS
THAT ARE AVERAGING ONE TENTH OF AN INCH OR LESS. ROADS IN THE
GOING ADVISORY AREA ARE REPORTED TO BE IN FAIRLY GOOD SHAPE.
THUNDER ASPECT NOT TOO CONCERNING AT THIS TIME IN WEST KY.
INSTABILITY NOT IMPRESSIVE...DESPITE THE WIND FIELDS. NOT
SURPRISING. SO WILL ONLY MENTION ISOLATED THUNDER THROUGH THE END
OF THE DAY...SINCE IT WILL LIKELY REMAIN ELEVATED.
TEMPS THROUGH THE LATE AFTERNOON AND EVENING WILL CONTINUE TO BE
DIRECTED TOWARD THE SREF/GFS/ECMWF SOLUTIONS. NAM ALL ALONG TOO
FAR SOUTH WITH 32F LINE UNTIL JUST RECENTLY.
WILL CONTINUE WITH THE WIND ADVISORY...AS WINDS SHOULD CRANK UP
IN THE WAKE OF THE LOW THROUGH THE OVERNIGHT HOURS...AS IT HEADS
OFF TO THE NORTH. WILL LINGER A CHANCE OF LIGHT SNOW AFTER
MIDNIGHT BUT CHANCES SHOULD BE DROPPING OFF CONSIDERABLY.
THIS TREND WILL CONTINUE WEDNESDAY...ONLY A SLIGHT CHANCE OF
LIGHT SNOW IN THE MORNING...ENDING FROM SOUTH TO NORTH...DRY
IN THE AFTERNOON.
IT WILL BE QUITE COLD IN THE WAKE OF THE LOW...WITH SINGLE DIGIT
AND TEEN WIND CHILL VALUES EXPECTED LATER TONIGHT THROUGH
WEDNESDAY NIGHT.
..NOLES..
FROM THURSDAY FORWARD MODELS AGREE ON A FRIGID END TO THE WEEK WITH
A WEAK COLD FRONT ROTATING THROUGH FRIDAY NIGHT. TEMPERATURES WILL
STRUGGLE TO RECOVER TO NEAR NORMAL BUT FALL SHORT BEFORE THE NEXT
SYSTEM HITS. MODELS AGREE THE NEXT SYSTEM WILL ARRIVE MONDAY AND
EXIT TUESDAY NIGHT WITH SOME WRAP AROUND FLURRIES POSSIBLE INTO
WEDNESDAY. THIS SYSTEM WILL BRING SOME LIGHT SNOW TO THE AREA
POSSIBLY MEASURABLE SNOW. THIS NEXT SYSTEM DOES NOT APPEAR TO HAVE
THE STRENGTH OF THE CURRENT SYSTEM TRAVERSING THE REGION. HOWEVER
TEMPS WILL GO ABOVE FREEZING DURING THE DAY MONDAY SO ACCUMULATION
APPEARS TO BE LIMITED AT LEAST. HOWEVER COLD AIR PLUNGES THE MERCURY
TO SUB FREEZING...POSSIBLY INTO THE TEENS FOR MID WEEK NEXT WEEK.
DRY AND COLD AS WE APPROACH THE END OF NEXT WEEK.
..KH..
&&
.AVIATION...
MVFR CIGS AND VSBY WILL PERSIST THROUGH THE NIGHT. HOWEVER A DRY
SLOT MAY ALLOW VFR/MVFR VSBY FOR A FEW HOURS BEFORE THE WRAP AROUND
COMES BACK IN WITH FLURRIES OR LIGHT SNOW POSSIBLE. BRING ALL SITES
VFR VSBY BY 12Z...WITH CIGS IN THE MVFR RANGE. THE MAIN THREAT TO
AVIATION OUTSIDE OF ICING TONIGHT WILL BE THE WINDS. EXPECT
SOUTHWEST WINDS OF 25 TO 30 WITH GUSTS TO 45 MPH THIS EVENING
SHIFTING TO THE WEST OVERNIGHT AND THEN NORTHWEST AFTER SUNRISE WED.
..KH..
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY UNTIL 3 PM CST WEDNESDAY FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...WIND ADVISORY UNTIL 3 PM CST WEDNESDAY FOR BOLLINGER-BUTLER-CAPE
GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-
SCOTT-STODDARD-WAYNE MO.
WINTER WEATHER ADVISORY UNTIL 6 AM CST WEDNESDAY FOR PERRY MO.
IL...WIND ADVISORY UNTIL 3 PM CST WEDNESDAY FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
WINTER WEATHER ADVISORY UNTIL 6 AM CST WEDNESDAY FOR EDWARDS-
FRANKLIN-HAMILTON-JACKSON-JEFFERSON-PERRY IL-WABASH-WAYNE
IL.
IN...WIND ADVISORY UNTIL 3 PM CST WEDNESDAY FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&Hazardous weather outlook, Feb 1, 2:35 PM CST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
235 PM CST TUE FEB 1 2011
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-021100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
235 PM CST TUE FEB 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TONIGHT
A WINTER WEATHER ADVISORY REMAINS IN EFFECT INTO TONIGHT
FOR PORTIONS OF SOUTHERN ILLINOIS AND PERRY COUNTY IN SOUTHEAST
MISSOURI...FOR MINOR ACCUMULATIONS OF SNOW AND ICE. REFER TO THE
ADVISORY PRODUCT FOR DETAILS.
A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE FOUR STATE REGION
THROUGH WEDNESDAY AFTERNOON. STRONG AND GUSTY WINDS WILL DEVELOP
IN THE WAKE OF A STRONG LOW PRESSURE SYSTEM THAT WILL MOVE NORTH
OF THE REGION TONIGHT. REFER TO THE ADVISORY FOR DETAILS.
VERY COLD WIND CHILL TEMPERATURES ARE FORECAST LATE TONIGHT.
VALUES IN THE SINGLE DIGITS AND TEENS WILL DEVELOP AS MUCH COLDER
AIR MOVES INTO THE REGION ON GUSTY SOUTHWEST TO NORTHWEST WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
COLD WIND CHILL TEMPERATURES WILL PERSIST WEDNESDAY AND WEDNESDAY
NIGHT. VALUES WILL BE IN THE SINGLE DIGITS AND TEENS.
THERE IS A SMALL CHANCE OF MEASURABLE SNOW NEXT MONDAY THROUGH
TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT IN THEIR WINTRY PRECIPITATION ACCUMULATIONS
THROUGH TONIGHT.
In the hours before
Special weather statement, Feb 1, 4:44 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
444 PM CST TUE FEB 1 2011
ILZ092>094-KYZ001>006-MOZ111-112-114-012330-
PULASKI IL-ALEXANDER IL-MASSAC IL-BALLARD KY-MCCRACKEN KY-CARLISLE KY-
GRAVES KY-HICKMAN KY-SCOTT MO-MISSISSIPPI MO-NEW MADRID MO-FULTON KY-
444 PM CST TUE FEB 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR MASSAC...ALEXANDER AND PULASKI
COUNTIES IN SOUTHERN ILLINOIS...AND FULTON...HICKMAN...GRAVES...
CARLISLE...MCCRACKEN AND BALLARD COUNTIES IN WESTERN KENTUCKY...AND
NEW MADRID...MISSISSIPPI AND SCOTT COUNTIES IN SOUTHEAST MISSOURI
UNTIL 530 PM CST...
AT 442 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH POTENTIALLY STRONG WINDS OF 40 TO 50 MPH. THESE
SHOWERS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
COMMERCE TO 4 MILES SOUTHWEST OF HICKMAN...MOVING NORTHEAST AT 60
MPH.
LOCATIONS THAT MAY BE IMPACTED INCLUDE CHARLESTON...HICKMAN...LA
CENTER...MAYFIELD...PADUCAH...CAIRO...AND METROPOLIS.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST WEATHER
INFORMATION.
Strong Wind, Massac
- When
- February 1, 5:00 PM CST to February 2, 2:00 AM CST
- Where
- Massac forecast zone
- Measured
- 40 kt (46 mph) measured gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.219, -88.708 (the zone’s center; the record gives no point)
Strong Wind, Pope
- When
- February 1, 5:00 PM CST to February 2, 2:00 AM CST
- Where
- Pope forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 37.413, -88.562 (the zone’s center; the record gives no point)
Strong Wind, Hardin
- When
- February 1, 5:00 PM CST to February 2, 2:00 AM CST
- Where
- Hardin forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 37.518, -88.267 (the zone’s center; the record gives no point)
Strong Wind, Gallatin
- When
- February 1, 5:00 PM CST to February 2, 2:00 AM CST
- Where
- Gallatin forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 37.763, -88.230 (the zone’s center; the record gives no point)
Strong Wind, White
- When
- February 1, 5:00 PM CST to February 2, 2:00 AM CST
- Where
- White forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.088, -88.180 (the zone’s center; the record gives no point)
Strong Wind, Wabash
- When
- February 1, 5:00 PM CST to February 2, 2:00 AM CST
- Where
- Wabash forecast zone
- Measured
- 39 kt (45 mph) measured gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.446, -87.844 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in Illinois, February 1 to 2, 201114 deaths · 2 injured · $525,000 · 18 events
- Ice Storm and Winter Storm in Texas, February 1 to 4, 20113 deaths · 37 injured · $4.4 million · 31 events
- Blizzard and Winter Storm in Missouri, February 1, 20114 deaths · 1 injured · $140,000 · 33 events
- Blizzard and Winter Storm in Oklahoma, February 1, 20113 deaths · 5 injured · $30 million · 24 events
- Blizzard and Ice Storm in Illinois, February 1 to 2, 20113 deaths · $11 million · 35 events
- Blizzard in Indiana, February 1 to 2, 20113 deaths · $100,000 · 5 events
- Blizzard in Wisconsin, February 1 to 2, 20113 deaths · 3 injured · $34,000 · 3 events
- Winter Storm and Extreme Cold in Texas, February 1 to 4, 20112 deaths · 6 injured · $1.4 million · 48 events
- Ice Storm and Winter Weather in Ohio, February 1 to 2, 20112 deaths · 4 injured · 30 events
- Winter Weather in Vermont, February 1, 20112 deaths · $10,000 · 2 events
- Blizzard and Winter Storm in Kansas, February 1, 20111 death · 4 injured · $54,000 · 26 events
- Winter Storm and Winter Weather in Oklahoma, February 1, 20111 death · 48 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 283820, 283821, 283822, 283823, 283824, 283825.